MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿; INTRAVASCULAR CATHETER
Model Number 386806
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 10 bd cathena¿ safety iv catheter with bd multiguard¿ experienced leakage.The following information was provided by the initial reporter: end users potentially exposed to blood(staff pinching off catheter to minimize risk of blood exposure) as cathena is missing blood control feature.10 catheters impacted over the last few weeks.Patient is not impacted as staff, pinch off the catheter to minimize blood loss to patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary a device history review was conducted for lot number 1280151.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.Additionally a photograph was returned, but it did not display the affected device.Unfortunately, a sample could not be obtained for evaluation and testing.Without the ability to investigate the affected unit our quality engineers were unable to determine the root cause for this complaint.

Brand Name
BD CATHENA¿ SAFETY IV CATHETER WITH BD MULTIGUARD¿
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15140905
Report Number8041187-2022-00416
Device Sequence Number7330335
Product Code FOZ
UDI-Device Identifier00382903868063
UDI-Public00382903868063
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number386806
Device Catalogue Number386806
Device Lot Number1280151
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer09/27/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown